Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 25, 2015, 6:51 PM CDT for Lafourche Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2015, 6:51 PM CDT (23:51 UTC)
- Expired
- Oct 25, 2015, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141
WFUS54 KLIX 252351
TORLIX
LAC057-260030-
/O.NEW.KLIX.TO.W.0030.151025T2351Z-151026T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
651 PM CDT SUN OCT 25 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 730 PM CDT
* AT 651 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR MONTEGUT...OR 11 MILES WEST OF GALLIANO...
MOVING NORTH AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
CUT OFF AROUND 715 PM CDT.
LAROSE AND LOCKPORT AROUND 720 PM CDT.
MATHEWS AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2936 9038 2945 9047 2947 9050 2951 9054
2952 9054 2954 9057 2978 9058 2962 9029
TIME...MOT...LOC 2351Z 190DEG 28KT 2940 9050
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 25, 4:26 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 25, 4:26 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
426 PM CDT SUN OCT 25 2015
.SHORT TERM...
NOT MUCH CHANGE IN THE FORECAST THIS AFTERNOON AND EVENING. LOW
CENTERED JUST OFF SOUTHWEST COAST OF LOUISIANA NEAR LAKE CHARLES
WILL CONTINUE TO MOVE NORTHEAST OVER THE NEXT 24 HOURS. WITH THAT
MODERATE TO HEAVY RAINFALL WILL CONTINUE TONIGHT THROUGH MONDAY
MORNING. AN ADDITIONAL 3 TO 5 INCHES OF RAINFALL IS POSSIBLE SO A
FLASH FLOOD WATCH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THE
GOOD THING IS IF YOU LOOK AT THE RADAR THE HEAVY RAIN HAS BEEN
FAIRLY PROGRESSIVE AND ALSO THERE IS A DRY SLOT FORMING AND MOVING
ONSHORE NEAR THE CENTER OF THE LOW. SO THERE IS A FAIRLY DECENT
SHOT THAT THE MODERATE TO HEAVY RAIN SHUTS DOWN A LITTLE SOONER.
OF COURSE WE WILL STILL DEAL WITH SHOWERS THROUGH TUESDAY BUT
A CONSISTENT MODERATE TO HEAVY RAIN THREAT SHOULD END AS THE LOW
MOVES NORTHEAST AND DRIER AIR WORKS INTO THE SYSTEM. ANOTHER
THREAT THAT CONTINUES IS THE POSSIBILITY OF QUICK SPIN UP
TORNADOES AND WATERSPOUTS. THE STORM PREDICTION CENTER CONTINUES TO
HIGHLIGHT A SLIGHT RISK ALONG THE LOUISIANA COAST THIS EVENING.
ALSO WE HAVE SEEN WINDS NEAR THE LOW SPIKE TO NEAR 30 KNOTS OR
GREATER ALONG THE SOUTHWEST COAST OF LOUISIANA AND THAT HAS US
CONCERNED FOR COASTAL FLOODING SO A COASTAL FLOOD WARNING HAS BEEN
ISSUED AS TIDES COULD RUN UP TO 3 FEET HIGHER THAN NORMAL. 13/MH
.LONG TERM...
GOING INTO TUESDAY AND MIDWEEK RAIN CHANCES DROP OFF FOR TUESDAY
AS REMNANT SHOWERS FROM THE UPPER LOW WILL STILL BE AROUND. A
SLIGHT CHANCE OF SHOWERS WILL BE IN THE FORECAST FOR TUESDAY. THE
LOW PULLS OUT FOR WEDNESDAY AND WE FINALLY SEE SOME SUN AND DRY
OUT THROUGH THE WEEKEND. MODELS THEN POINT TO SOME SORT OF SYSTEM
IMPACTING THE FORECAST AREA BY NEXT SATURDAY OR SUNDAY. THE GFS
IS MORE AGGRESSIVE WITH THIS AND BRING RAIN INTO THE FORECAST AREA
AS EARLY AS SATURDAY MORNING WHILE THE EMCWF HOLDS THE SYSTEM OFF
UNTIL EARLY NEXT WEEK. WILL HAVE TO WATCH THIS A IT DRAWS CLOSER.
BUT FOR NOW WILL TAKE A BLENDED APPROACH TO THE FORECAST. 13/MH
&&
.AVIATION...
RA/SHRA ALL QUADS THROUGH 18Z MONDAY. MVFR/LIFR CAN BE EXPECTED
DUE TO LOW CEILINGS. WILL LIKELY SEE OVC015 WITH VISIB REDUCED TO 3
TO 5 MILES WITH SHRA ACTIVITY. THERE IS A SLIGHT CHANCE FOR TSRA
MAINLY AT TERMINALS AROUND AND SOUTH OF LAKE PONTCHARTRAIN. WINDS
WILL BE GUSTY WITH 15 TO 20 KT INLAND...20 TO 25 KT ALONG THE
COAST... AND UP TO 35 KT OFFSHORE. 18
&&
.MARINE...
SURFACE LOW PRESSURE IS JUST SOUTH OF LAKE CHARLES THIS AFTERNOON.
THE LOW DEEPEND SOME AND OBS OFF THE COAST OF LCH WERE SHOWING
SUSTAINED WINDS OF 40 KNOTS AND GUSTS UP TO 50 KNOTS AND THAT
PROMPTED US TO ISSUE A GALE WARNING FOR THE COASTAL WATERS
EXCLUDING LAKE PONTCHARTRAIN THIS AFTERNOON THROUGH MONDAY
AFTERNOON MAINLY FOR GUSTS POTENTIALY REACHING UP TO 45 KNOTS.
EXPECT COASTAL AND OFFSHORE WATER WINDS TO BE TO 25 TO 35 KT WITH
HIGHER GUSTS. SEAS WILL INCREASE TO 6 TO 8 FT WITH SOME AREAS
REACHING 8 TO 11 FT MAINLY OFFSHORE. SMALL CRAFT ADVISORY WILL
CONTINUE FOR THE TIDAL LAKES THROUGH MONDAY MORNING. THE LOW WILL
CONTINUE TO TRACK NORTHEAST AND WINDS SHOULD BEGIN TO SHIFT OUT OF
THE WEST BY MONDAY NIGHT AND WINDS AND SEAS SHOULD START TO
SUBSIDE. 13/MH
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING HAZARDOUS CONDITIONS OVER COASTAL WATERS.
MONITORING ABOVE NORMAL TIDES AND HYDROLOGIC ISSUES.
MONITORING SEVERE WEATHER POTENTIAL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 74 66 74 / 100 80 50 40
BTR 69 75 66 75 / 100 60 40 20
ASD 71 76 67 76 / 100 80 50 40
MSY 72 77 67 76 / 100 60 40 30
GPT 71 75 68 75 / 100 90 50 40
PQL 71 74 67 76 / 100 90 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM CDT MONDAY FOR LAZ040-050-058-
060>062-064-066>070-072.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR LAZ034>037-039-
040-046>050-056>072.
GM...GALE WARNING UNTIL 1 PM CDT MONDAY FOR GMZ532-534-536-538-550-
552-555-557-570-572-575-577.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ530.
MS...COASTAL FLOOD WARNING UNTIL 7 AM CDT MONDAY FOR MSZ080>082.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MSZ068>071-077-
080>082.
GM...GALE WARNING UNTIL 1 PM CDT MONDAY FOR GMZ534-536-538-550-552-
555-557-570-572-575-577.
&&Hazardous weather outlook, Oct 25, 3:27 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 327 PM CDT SUN OCT 25 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-260830- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 327 PM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY AND TONIGHT. LOW PRESSURE OVER THE WESTERN GULF OF MEXICO WILL SPREAD RAIN ACROSS THE AREA TODAY AND TONIGHT. SOME OF THE RAIN WILL BE HEAVY WITH MANY AREAS LIKELY TO RECEIVE 3 TO 5 INCHES OF RAIN TODAY AND TONIGHT. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE TO THE SOUTH OF INTERSTATE 10 TODAY AND TONIGHT. A WEAK TORNADO IS POSSIBLE CLOSE TO THE LOUISIANA COASTLINE. HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT ARE EXPECTED THIS AFTERNOON AND ESPECIALLY TONIGHT AS SOUTHEAST WINDS INCREASE TO 20 TO 30 KNOTS OVER MUCH OF THE COASTAL WATERS WITH FREQUENT GUSTS TO GALE FORCE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKE PONTCHARTRAIN AND LAKE MAUREPAS. A GALE WARNING IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR ALL COASTAL WATERS WITH THE EXCEPTION OF LAKES PONTCHARTRAIN AND MAUREPAS...WHERE THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT. THE PERSISTENT SOUTHEAST WINDS COULD CAUSE TIDES TO BE 1 TO 3 FEET ABOVE NORMAL TONIGHT...WHICH COULD PRODUCE MINOR COASTAL FLOODING. AS A RESULT...A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL PARISHES AND COUNTIES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ABOVE NORMAL TIDES WILL REMAIN POSSIBLE THROUGH TUESDAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY MORNING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE MAINLY OVER MISSISSIPPI COAST. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH TUESDAY. WIND GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS MUCH OF THE COASTAL WATERS MONDAY MORNING AND A GALE WARNING REMAINS IN EFFECT FOR EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD GREATLY BE APPRECIATED.
In the hours before
Local storm report, Oct 25, 3:38 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TORNADO 1 E DESTREHAN 29.96N 90.35W
10/25/2015 F0 ST. CHARLES LA NWS STORM SURVEY
*** 1 INJ *** ELDERLY WOMAN INJURED WHEN HER MOBILE HOME
WAS SHIFTED FROM ITS FOUNDATION ON KENNEDY ST. ALSO MINOR
DAMAGE TO TREES AND AN APARTMNENT COMPLEX CAR PORT.
TORNADO TOUCHED DOWN AFTER CROSSING THE RIVER NEAR RIVER
ROAD AND MOVED TO THE NNW FOR 0.75 MILES. MAX EXTIMATED
WINDS WERE 80 MPH. TIME ESTIMATED BY RADAR.
&&
CBANNANSpecial weather statement, Oct 25, 4:45 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 PM CDT SUN OCT 25 2015
LAZ040-072-252230-
SOUTHERN TANGIPAHOA LA-ST. TAMMANY LA-
445 PM CDT SUN OCT 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. TAMMANY AND
SOUTHEASTERN TANGIPAHOA PARISHES UNTIL 530 PM CDT...
AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A SEVERAL EMBEDDED
STORMS NEAR COVINGTON...MOVING NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COVINGTON...ABITA SPRINGS...MADISONVILLE...FOLSOM AND ROBERT.
LAT...LON 3047 9002 3037 9012 3038 9016 3038 9018
3039 9019 3039 9021 3037 9023 3047 9044
3068 9025
TIME...MOT...LOC 2144Z 128DEG 9KT 3045 9016Local storm report, Oct 25, 5:41 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 S HOUMA 29.54N 90.71W
10/25/2015 TERREBONNE LA EMERGENCY MNGR
TERREBONNE PARISH EMERGENCY MANAGER RECIEVED A REPORT OF
A POSSIBLE TORNADO ALONG HIGHWAY 315 NEAR BAYOU DULARGE.
MINOR DAMAGE TO A FEW HOMES, SEVERAL WEAK STRUCTURED
SHEDS WERE DESTROYED. A FEW BOATS ALONG THE BAYOU WERE
FLIPPED AS WELL.
&&
GPHILLIPSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:29 AM CDT | Special Weather Statement | LIX | Saint Charles | 46 min |
| Oct 25, 8:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| Oct 25, 9:40 AM CDT | River Flood Warning | LIX | Saint Tammany | 35 hr |
| Oct 25, 10:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Oct 25, 10:30 AM CDT | Special Weather Statement | LIX | Saint John the Baptist | 45 min |
| Oct 25, 10:39 AM CDT | Special Marine Warning | LIX | 36 min | |
| Oct 25, 11:08 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 22 min |
| Oct 25, 12:54 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 11 more | 6 hr |
| Oct 25, 1:02 PM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint John the Baptist | 42 hr |
| Oct 25, 1:02 PM CDT | Gale Warning | LIX | 21 hr | |
| Oct 25, 4:45 PM CDT | Special Weather Statement | LIX | Tangipahoa | 45 min |
| Oct 25, 6:24 PM CDT | Tornado Warning | LIX | Terrebonne | 36 min |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.